Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jun 24, 2005, 4:15 PM PDT for Washoe County, Nevada; Lassen County, California. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2005, 4:15 PM PDT (23:15 UTC)
- Expired
- Jun 24, 2005, 5:06 PM PDT
- In force
- 51 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Lassen County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 61 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 242318 SVRREV CAC035-NVC031-250000- /O.NEW.KREV.SV.W.0001.050624T2315Z-050625T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 415 PM PDT FRI JUN 24 2005 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA WEST CENTRAL WASHOE COUNTY IN WESTERN NEVADA * UNTIL 500 PM PDT * AT 414 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND VERY HEAVY RAIN. THIS STORM WAS LOCATED ALONG THE CALIFORNIA AND NEVADA STATE LINE ABOUT 15 MILES EAST OF HERLONG. * THIS STORM WILL AFFECT THE UNION PACIFIC AND SOUTHERN PACIFIC RAILWAY THROUGH HONEY VALLEY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL. PEOPLE OUTSIDE SHOULD SEEK SHELTER. LAT...LON 4004 12008 4003 11993 4020 11989 4023 12008 $$ HOHMANN
2 follow-up statements
000 WWUS55 KREV 242344 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 440 PM PDT FRI JUN 24 2005 CAC035-NVC031-250000- /O.CON.KREV.SV.W.0001.000000T0000Z-050625T0000Z/ LASSEN CA-WASHOE NV- 440 PM PDT FRI JUN 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM PDT FOR WEST CENTRAL WASHOE AND SOUTHEASTERN LASSEN COUNTIES... AT 436 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES EAST OF HERLONG. THIS STORM WAS NEARLY STATIONARY. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WENDEL AND LITCHFIELD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. LOCALIZED FLOODING IS ALSO POSSIBLE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4014 12033 4008 11973 4043 11974 4043 12031 $$ OHARA
000 WWUS55 KREV 250006 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 503 PM PDT FRI JUN 24 2005 CAC035-NVC031-250013- /O.EXP.KREV.SV.W.0001.000000T0000Z-050625T0000Z/ LASSEN CA-WASHOE NV- 503 PM PDT FRI JUN 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WASHOE AND SOUTHEASTERN LASSEN COUNTIES WAS ALLOWED TO EXPIRE AT 500 PM PDT... AT 500 PM PDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE CRITERIA. HOWEVER...LOCALLY HEAVY RAINFALL IS STILL POSSIBLE OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA THROUGH 600 PM PDT. LAT...LON 4014 12033 4008 11973 4043 11974 4043 12031 $$ OHARA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:30 PM PDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 24, 2:30 PM PDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT FRI JUN 24 2005
.SHORT TERM...
CONVECTION TRYING TO GET GOING IN CENTRAL ZONES NEAR RENO-TAHOE AND
OVER NORTHERN WASHOE COUNTY BUT IT IS STILL CAPPED. WHILE CAP IS A
BIT STRONGER THAN EXPECTED...UPPER LOW MAKING THE TURN NORTHEAST
TOWARD THE AREA AND SHOULD SEE SOME COOLING ALOFT WEAKEN THE CAP AND
ALLOW STORMS TO FIRE. ALSO...WITH UPPER DIFFLUENCE IN NORTHEAST QUAD
OF LOW...DYNAMIC SUPPORT SHOULD GET STRONGER. RED FLAG FOR ZONE 459
STILL LOOKS OK NEAR MOISTURE BOUNDARY WITH DEEPER MOISTURE JUST TO
THE NORTH MAKING MOST STORMS WET.
UPPER LOW TO MOVE OVERHEAD SAT AND WILL GO WITH SCT WET STORMS
AREAWIDE. AFTERNOON WEST WINDS POSSIBLE NEAR THE SIERRA FRONT MAY
MOVE STORMS EAST OF THE CREST BY LATE AFTERNOON...BUT THIS WILL
DEPEND ON TIMING OF UPPER LOW...AND WILL CONTINUE MENTION OF STORMS
INTO THE EVENING HOURS EVERYWHERE DUE TO UNCERTAINTY. UPPER LOW WILL
BE EAST OF THE AREA SUN WITH A BAGGY TROUGH OVERHEAD AND INCREASING
WEST WINDS PUSHING MOST INSTABILITY OVER EASTERN ZONES WHERE ANY
STORMS THAT FORM WILL BE ISOLATED AT BEST. MODELS HAVE BACKED OFF ON
THE DEPTH OF MONDAYS TROUGH SO HAVE DRIED THINGS OUT WITH TEMPS
REMAINING SEASONABLY WARM WITH NORMAL AFTERNOON WEST BREEZES.
.LONG TERM...TUESDAY THROUGH FRIDAY...
QUIET WEATHER IN THE EXTENDED. BY TUESDAY THE GFS AND ECMWF SHOW A
TROUGH EXTENDING FROM MONTANA SW THROUGH CALIFORNIA. STRONG ZONAL
FLOW ACROSS SOUTHERN CANADA ABSORBS THE SWRN TROUGH AND PULLS IT TO
THE UPPER PLAINS BY 00Z THURSDAY. THROUGH MID-WEEK THE RIDGE OVER
THE SOUTHEASTERN CONUS BUILDS WEST...EVENTUALLY BECOMING CENTERED
OVER TEXAS AND NORTHERN MEXICO ON THURSDAY. AS THIS RIDGE BUILDS IN
A VORT MAX IS PROGGED TO MOVE ACROSS THE SOUTHERN GREAT BASIN LATE
THURSDAY. THIS SYSTEM LOOKS WEAK SO WILL NOT INTRODUCE PRECIP TO
FORECAST THIS FAR OUT. TEMPS WILL BE NEAR NORMAL TUESDAY AND
WEDNESDAY WITH A GRADUAL WARMING TREND LATER IN THE WEEK. OHARA
&&
.AVIATION...
BKN CLOUD COVER WILL CONTINUE NEXT 12 HOURS. NOT EXPECTING EXTENSIVE
CONVECTION OVER EASTERN SIERRA AND WESTERN NEVADA. MOST TSRA SHOULD
REMAIN OVER EASTERN NEVADA. OHARA
&&
.REV WATCHES/WARNINGS/ADVISORIES...
.NV...FLOOD WARNING UNTIL FURTHER NOTICE FOR THE HUMBOLDT RIVER
ABOVE RYE PATCH RESERVOIR...NVZ004
RED FLAG WARNING UNTIL 9 PM TODAY NVZ459.
.CA...NONE.
&&Hazardous weather outlook, Jun 24, 6:30 AM PDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 0630 AM PDT FRI JUN 24 2005 CAZ070>073-NVZ001>005-251400- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN- EASTERN PLUMAS-EASTERN SIERRA COUNTIES- MINERAL AND SOUTHERN LYON COUNTIES-MONO-NORTHERN WASHOE COUNTY- SURPRISE VALLEY CALIFORNIA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 0630 AM PDT FRI JUN 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEVADA...THE EASTERN SIERRA...AND NORTHEASTERN CALIFORNIA.. .DAY ONE...TODAY A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL PUSH MODERATE LEVELS OF MOISTURE INTO AN UNSTABLE ATMOSPHERE OVER CALIFORNIA AND NEVADA TODAY. AS A RESULT...THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MIDDAY TODAY AND LAST THROUGH THE EVENING. AS THE NEAR SURFACE AIR MASS REMAINS RATHER DRY...THESE THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE SIGNIFICANT RAIN BUT WILL GENERATE RATHER GUSTY WINDS. FREQUENT LIGHTNING IS ALSO EXPECTED. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR PORTIONS OF WESTERN NEVADA. REFER TO /WWUS85 KREV RNORFWREV/ FOR FURTHER DETAILS. A FLOOD WARNING CONTINUES FOR THE HUMBOLDT RIVER ABOVE RYE PATCH RESERVOIR UNTIL FURTHER NOTICE. REFER TO THE FLOOD STATEMENT /WGUS85 KREV RNOFLSREV/ FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE MOIST UNSTABLE AIRMASS WILL REMAIN OVER MUCH OF EASTERN CALIFORNIA AND NEVADA. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH MONDAY ESPECIALLY OVER THE SIERRA AND HIGHER TERRAIN OF NEVADA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE ACCORDING TO ESTABLISHED CRITERIA. SKYWARN ACTIVATION MAY BE REQUESTED FOR TODAY AND ESPECIALLY SATURDAY. JBONK
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 4:38 PM PDT | Flash Flood Warning | REV | Washoe | 2 hr |
| Jun 24, 4:59 PM PDT | Severe Thunderstorm Warning | REV | Storey, Washoe | 52 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.